As reports flood the media of dangerous vaping side effects, the first-ever person has died from severe lung injuries related to vaping. The CDC reported the adult lived in Illinois; however, did now release any additional details about the adult.
The death is one of 193 potential cases in 22 states of people diagnosed with various lung injuries or damage. No more information has been released about the main cause, although a standard connection joins these cases-they all vaped.
Officials have noted that most of the cases involved men, between the ages of 17 to 38. All public health departments have conducted trials and launched investigations since the instances began. During a news briefing, multiple department heads noted that even though they haven’t targeted the primary cause, all patients said they had vaped marijuana or other products containing THC. All them reported they used vapes, as well as tobacco vapes and e-cigs.
According to Brian King, Ph.D. of CDC, there are several potentially harmful ingredients in e-cigarette aerosol, like lead, ultra-fine particles, organic compounds, and deadly chemicals are known to cause cancer.
“We do know that e-cigarette aerosol is not harmless,” King stated.
Officials additionally noted that they couldn’t tell whether there has been an increase in injuries. Or whether the cases have been happening before and they weren’t knowledgeable of the cause.
The CDC calculates that one in five high school students and one in 20 middle school students vape.
Louella Amos, MD, a pediatric pulmonologist at Children’s Hospital of Wisconsin, noted that her cases symptoms included: weight loss and fatigue. These which developed several weeks to months before more dangerous symptoms appeared.
“The respiratory symptoms like chest pain and cough progressed quickly and got them to the hospital,” noted Amos. “Some of the patients needed to be hooked up to ventilators to help them breathe and were in our intensive care unit for multiple days, but the treatment did vary depending on the severity of symptoms. Thankfully, they have all responded well to high-dose steroids.”
According to the Vaping Technology Association, a trade group responsible for representing businesses involved in the vaping industry claimed these reports had not been correctly examined and connected.
“Current reports have failed to make a conclusive connection between industry-standard nicotine-containing vapor products and these hospitalizations, and in some cases, have conflated these vapor products with the use of THC- or marijuana-containing products,” the VTA announced in a statement. “At this point, neither the treating physicians in these cases nor the Departments of Public Health has ascertained which products and substances are being used.”The Recover is an unbiased substance abuse and mental health news provider. Helping individuals looking for the right treatment programs in their area. Also providing information on drug rehab centers for addiction recovery.